Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 106, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 1, 2021, 3:18 PM EDT for 5 counties in Virginia. It was in force for 42 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 1, 2021, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 54 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:30 PM EDT | TSTM WND DMG | 2 W Colonial Heights, VA | NWS EMPLOYEE REPORTED TREES DOWN NEAR THE INTERSECTION OF BRANDERS BRIDGE ROAD AND LAKEVIEW ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 1, 3:30 PM EDT | TSTM WND DMG | 3 Ssw Chester, VA | TREE DOWN ON TREELY RD. |
| Jul 1, 3:35 PM EDT | TSTM WND DMG | 1 Ne Colonial Heights, VA | TREE DOWN AS WELL AS LARGE BRANCHES ON BRIARCLIFFE DRIVE. TIME ESTIMATED FROM RADAR. |
| Jul 1, 3:35 PM EDT | TSTM WND DMG | 2 Nnw Colonial Heights, VA | TREE DOWN ON HAPPY HILL RD. |
| Jul 1, 3:35 PM EDT | TSTM WND DMG | 2 Nw Colonial Heights, VA | MODERATE SIZE BRANCHES DOWN IN COLONIAL HEIGHTS. |
| Jul 1, 3:40 PM EDT | TSTM WND DMG | 3 S Meadowville, VA | NUMEROUS TREES DOWNED ACROSS ROADS IN ENON SECTION OF CHESTERFIELD COUNTY, INCLUDING ENON CHURCH ROAD, POINT OF ROCKS ROAD AND RUFFIN MILL ROAD. TIME ESTIMATED BY RADAR. |
| Jul 1, 3:43 PM EDT | TSTM WND GST 53 | 1 N Richmond Internatio, VA | ASOS STATION KRIC RICHMOND INTL AIRPORT. |
| Jul 1, 3:45 PM EDT | TSTM WND DMG | 3 Nw Hopewell, VA | TREE DOWN ON WALNUT DRIVE. |
| Jul 1, 3:48 PM EDT | TSTM WND DMG | 3 Sw Meadowville, VA | LARGE TREES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
688
WUUS51 KAKQ 011918
SVRAKQ
VAC036-041-087-570-670-012000-
/O.NEW.KAKQ.SV.W.0106.210701T1918Z-210701T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
318 PM EDT Thu Jul 1 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southeastern Chesterfield County in central Virginia...
The City of Colonial Heights in central Virginia...
The City of Hopewell in south central Virginia...
Northwestern Charles City County in east central Virginia...
Southeastern Henrico County in central Virginia...
* Until 400 PM EDT.
* At 318 PM EDT, a severe thunderstorm was located near Chesterfield
Court House, or 8 miles west of Chester, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Chesterfield Court House around 330 PM EDT.
Colonial Heights and Chester around 335 PM EDT.
Hopewell, Bellwood and Bensley around 340 PM EDT.
Other locations impacted by this severe thunderstorm include Richmond
Heights, Wayside, Elko, Sandston, Glendale, Pocahontas State Park,
Richmond International, Fair Oaks, Beach and Meadowville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3746 7746 3745 7742 3749 7742 3756 7730
3754 7723 3748 7716 3736 7708 3731 7725
3732 7728 3731 7727 3729 7733 3732 7734
3728 7736 3723 7754 3722 7756 3727 7761
3727 7765 3732 7769
TIME...MOT...LOC 1918Z 242DEG 26KT 3732 7757
HAIL...1.00IN
WIND...60MPH
$$
ALB2 follow-up statements
049
WWUS51 KAKQ 011946
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
346 PM EDT Thu Jul 1 2021
VAC036-041-087-570-670-012000-
/O.CON.KAKQ.SV.W.0106.000000T0000Z-210701T2000Z/
Chesterfield VA-City of Colonial Heights VA-City of Hopewell VA-
Charles City VA-Henrico VA-
346 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN CHESTERFIELD...NORTHWESTERN CHARLES CITY AND
SOUTHEASTERN HENRICO COUNTIES...THE CITY OF COLONIAL HEIGHTS AND THE
CITY OF HOPEWELL...
At 345 PM EDT, a severe thunderstorm was located near Bellwood, or
near Chester, moving northeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Chesterfield, northwestern Charles City and southeastern
Henrico Counties, the City of Colonial Heights and the City of
Hopewell, including the following locations... Richmond Heights,
Wayside, Elko, Sandston, Glendale, Richmond International, Fair Oaks,
Meadowville, Varina and Barnetts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for damaging winds and hail. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3742 7743 3745 7742 3749 7742 3756 7730
3754 7723 3748 7716 3736 7708 3731 7725
3732 7728 3731 7727 3729 7733 3732 7734
3728 7736 3726 7742 3733 7748 3739 7754
TIME...MOT...LOC 1945Z 242DEG 26KT 3741 7735
HAIL...1.00IN
WIND...70MPH
$$
SEYMOUR615
WWUS51 KAKQ 011959
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
359 PM EDT Thu Jul 1 2021
VAC036-041-087-570-670-012007-
/O.EXP.KAKQ.SV.W.0106.000000T0000Z-210701T2000Z/
Chesterfield VA-City of Colonial Heights VA-City of Hopewell VA-
Charles City VA-Henrico VA-
359 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN CHARLES CITY AND SOUTHEASTERN HENRICO COUNTIES...THE
CITY OF COLONIAL HEIGHTS AND THE CITY OF HOPEWELL WILL EXPIRE AT 400
PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and east central Virginia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Charles City County, Southeastern Henrico, and the City
of Hopewell.
LAT...LON 3742 7743 3745 7742 3749 7742 3756 7730
3754 7723 3748 7716 3736 7708 3731 7725
3732 7728 3731 7727 3729 7733 3732 7734
3728 7736 3726 7742 3733 7748 3739 7754
TIME...MOT...LOC 1957Z 242DEG 26KT 3744 7727
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:52 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 1, 1:52 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
152 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A trough of low pressure moves southeast across Virginia tonight.
Low pressure and associated cold front will move across the area
Friday, bringing numerous showers and thunderstorms with locally
heavy downpours. High pressure builds into the area from the
northwest over the holiday weekend through early next week.
&&
.NEAR TERM /TODAY/...
As of 130 PM EDT Thursday...
Svr tstm watch thru 00Z as tstms are starting to fire along the
sfc trof. Expect coverage to slowly expand over the next svrl hrs
with winds being the main threat today.
PVS DSCN:
Temps quickly heating up given nearly full sun the past few hrs.
Expect readings in the lwr-mid 90s by 18Z. No change to the mid
morning day 1 svr threat from SPC. High res data conts to show
convection rapidly dvlpng along the leading sfc trof by or shortly
after 18Z. Given the heat and avbl instability, expect any storms
that do dvlp to quickly become strong to svr across the nrn half
of the fa by mid aftrn. Damaging wind gusts the main threat.
Activity then becomes a line as it sags se late this aftrn/eve.
Looks like a transition from svr threat to hvy rain threat tonite.
Flood watch is not anticipated today due to the progressive nature
of the storms this aftrn/eve, although some minor flooding issues
are possible. Will be considering a ff watch for sern portions
of the area tonite into Fri though.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 130 PM EDT Thursday...
Convection tapers off NW-SE after midnite Fri nite as the systm
pushes offshore. Highest PoPs across the se during the eve with
skies bcmg pt cldy aftr midnite across the west. Cooler with lows
from the mid 50s NW to mid 60s SE.
Models show a secondary s/w rotating around the upr trof Sat. Best
support for any pcpn remains ne of the local area, but still enuf
lingering moisture for at least slght chc late day PoPs along the
coast. High pressure to the west allows drier air to filter into the
Piedmont. Thus, pt/mstly sunny Sat with highs upr 70s-lwr 80s. Fair
to pt cldy Sat nite. Lows 60-65. Mstly sunny and a bit warmer for
Independecne Day as high pres settles across the se. Highs 80-85.
Fair to pt cldy and dry Sun nite. Lows mid-upr 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 130 PM EDT Thursday...
High pressure dominates Mon thru Wed. Moisture limited Mon/Tue but
slowly returns Wed. Kept Mon/Tue dry but will carry low chc PoPs Wed
aftrn. Summer heat returns with highs each day upr 80s-lwr 90s. Lows
upr 60s-lwr 70s. It remains too early to speculate on any tropical
scenarios depicted by individual deterministic models from Elsa
at this time. Will go with chc PoPs Thurs. Highs in the 80s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...
VFR condition will quickly deteriorate as the aftrn wears on as
tstms dvlp then track ese across the area. Look for CIGS to drop
to MVFR at times with lcl IFR VSBYS in heavy downpours. SW winds
15-20 kts this aftrn. Added Gusts to btwn 30-40 KTS at RIC/SBY
given the threat for svr storms thru 00Z. Kept gusts to 30 kts
at PHF/ORF as the latest data shows that convection may not get
there until after 23Z. ECG stays dry thru most of the eve.
Low pressure and assctd cold front drop south into the area tonite.
Adundant moisture will lead to widespread rain/tstms thru the nite
and Fri as the systm is slow to move offshore. Look for lcl IFR
CIGS late tonite along with lclly heavy rainfall.
OUTLOOK...
The front will be slow to push se of the area Fri nite with a
continuation of showers/tstms and degraded flight conditions.
High pressure brings a return to dry conditions with VFR flying
weather through the weekend and into early next week.
&&
.MARINE...
As of 400 AM EDT Thursday...
Changes are in the cards today as the persistent upper ridge
and surface high pressure are displaced to the east and
southeast with the approach of an upper level trough from the
NW. The pressure gradient remains rather steep early this
morning between a lee trough of low pressure over inland areas
and the departing surface high offshore. Winds are generally
from the WSW at 10-15 kt with a few gusts to 20 kt noted at
elevated sites. Waves are 1-3 ft in the Ches Bay with seas 2-4
ft offshore.
SW winds decrease a bit later this morning but should continue
in the 10-15 kt range in the Bay/rivers and 15-20 kt offshore
and in the Currituck Sound as the gradient sharpens later this
afternoon. Confidence in small craft conditions is high enough
to raise headlines for the coastal waters (mainly for seas 4-6
ft) and the Currituck Sound (winds ~20 kt with gusts to 25 kt)
with this forecast package. More uncertainty exists regarding
the wind magnitude for the Ches Bay and tidal rivers, so will
hold off on any headlines for these areas. However, SW winds are
forecast to remain around 15 kt with a few gusts to 20 kt in
the Bay and lower James river this evening and tonight.
Scattered to numerous showers and thunderstorms are expected to
form inland by mid to late afternoon and spread east and south
across the waters this evening and tonight. Locally higher
winds/waves/seas can be expected to accompany the stronger
thunderstorm cores. Weaker SW flow is expected on Friday with
continued chances for showers and thunderstorms (especially near
and south of the VA/NC border). The cold front is expected to
cross the waters Friday night into Saturday morning with
improving marine conditions for the remainder of the holiday
weekend as winds turn NW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Friday for ANZ633-656-658.
Small Craft Advisory until 10 AM EDT Friday for ANZ650-652-654.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RHRHazardous weather outlook, Jul 1, 4:08 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 408 AM EDT Thu Jul 1 2021 MDZ021>025-VAZ048-060>062-064-066>069-075>078-080>086-090-099-100- 509>522-020815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Lunenburg- Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland- Lancaster-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Middlesex-Mathews-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 408 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are likely across the area this afternoon through Friday. Locally heavy rainfall is expected, and a few strong to severe thunderstorms are possible this afternoon and early evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ065-079-087>089-092-093-095>098-523>525- 020815- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Brunswick- Greensville-Sussex-Surry-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York- Newport News-Hampton/Poquoson- 408 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for northeast North Carolina, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to spread across the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms continue Friday. Locally heavy rainfall is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 2:04 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
204 PM EDT Thu Jul 1 2021
VAZ088-089-092-011845-
Surry-Sussex-Southampton-
204 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOUTHAMPTON AND
EAST CENTRAL SUSSEX COUNTIES...
At 203 PM EDT, a strong thunderstorm was located near Homeville, or
11 miles south of Waverly, moving east at 20 mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.
Locations impacted include...
Wakefield, Sussex, Ivor, Dendron, Homeville, Booth Fork, Dory,
Berlin, Lumberton, Ellis Fork, Manry and Littleton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3679 7721 3692 7729 3707 7693 3690 7682
3688 7683 3688 7682 3687 7684 3686 7684
3685 7685 3684 7685
TIME...MOT...LOC 1803Z 248DEG 16KT 3687 7717
MRDSpecial weather statement, Jul 1, 2:35 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
235 PM EDT Thu Jul 1 2021
VAZ064-511-011915-
Western Hanover-Caroline-
235 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAROLINE AND
NORTHWESTERN HANOVER COUNTIES...
At 234 PM EDT, a strong thunderstorm was located over Montpelier, or
12 miles northwest of Randolph Macon College, moving east at 20 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
This storm will be near...
Ashland around 305 PM EDT.
Kings Dominion and Dawn around 315 PM EDT.
Other locations impacted by this storm include Golansville, Oliver,
Vontay, Gum Tree, Coatesville, Hewlett, Goodall, Doswell, Mabelton
and Noel.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3785 7728 3783 7729 3771 7772 3772 7775
3780 7777 3787 7774 3801 7747
TIME...MOT...LOC 1834Z 249DEG 17KT 3783 7768
ALBSpecial weather statement, Jul 1, 2:51 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
251 PM EDT Thu Jul 1 2021
VAZ064-011915-
Caroline-
251 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAROLINE
COUNTY...
At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Fort A.p. Hill to
Bowling Green to near Dawn. Movement was northeast at 25 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Sparta, Villboro, Woodford and Penola.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 7725 3821 7724 3819 7725 3819 7723
3820 7722 3817 7718 3817 7714 3813 7712
3812 7712 3812 7715 3810 7714 3808 7717
3804 7713 3797 7714 3795 7718 3793 7718
3793 7737 3798 7745 3816 7743 3824 7723
TIME...MOT...LOC 1851Z 242DEG 22KT 3816 7738 3805 7733 3790 7737
MillerSpecial weather statement, Jul 1, 2:59 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Thu Jul 1 2021
VAZ084-090-523-524-011945-
Newport News-York-Gloucester-James City-
259 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...
CENTRAL YORK AND SOUTHEASTERN JAMES CITY COUNTIES AND THE NORTHERN
CITY OF NEWPORT NEWS...
At 258 PM EDT, a strong thunderstorm was located over Busch Gardens,
or near Williamsburg, moving east at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Newport News, Williamsburg, Virginia Institute For Marine Sciences,
Seaford, Gloucester Point, Busch Gardens, Wicomico, Achilles, York
Terrace, Lee Hall, Carver Gardens, Grove, Kings Point, Fort Eustis,
Lackey, Glass, Newport News Golf Course, Hornsbyville, Harris Grove
and Williamsburg Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3718 7631 3716 7641 3717 7640 3719 7643
3717 7642 3715 7644 3711 7666 3717 7668
3717 7666 3720 7669 3715 7671 3714 7670
3715 7672 3713 7672 3724 7673 3736 7639
3725 7634 3721 7635
TIME...MOT...LOC 1858Z 249DEG 20KT 3720 7664
MillerSpecial weather statement, Jul 1, 3:03 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Wakefield VA 303 PM EDT Thu Jul 1 2021 VAZ067-068-080-513-514-516-011945- Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern Henrico-Eastern Chesterfield (Including Col. Heights)- 303 PM EDT Thu Jul 1 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHESTERFIELD...CENTRAL NOTTOWAY...SOUTHEASTERN HENRICO...NORTHWESTERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES... At 303 PM EDT, radar indicated strong thunderstorms were located along a line extending from 9 miles northwest of Sutherland to Blackstone. Movement was northeast at 25 mph. Wind gusts in excess of 40 mph and pea size hail are possible with these storms. These storms will be near... Chesterfield Court House around 325 PM EDT. Colonial Heights around 330 PM EDT. Chester around 335 PM EDT. Mannboro and Bellwood around 340 PM EDT. Other locations impacted by these storms include North Wellville, Winterpock, Earls, Ammon, Glendale, Pocahontas State Park, Center Star, Church Road, Wellville and Beach. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with these storms. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. A Severe Thunderstorm Watch remains in effect until 800 PM EDT for central and south central Virginia. LAT...LON 3707 7817 3736 7770 3746 7720 3708 7766 TIME...MOT...LOC 1903Z 242DEG 23KT 3731 7766 3710 7803 ALB
Special weather statement, Jul 1, 3:11 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
311 PM EDT Thu Jul 1 2021
VAZ048-062-509-012000-
Goochland-Fluvanna-Western Louisa-
311 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOOCHLAND AND
FLUVANNA COUNTIES...
At 310 PM EDT, a strong thunderstorm was located near Centenary, or
15 miles west of Fork Union, moving east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Palmyra, Fork Union, Lake Monticello, Columbia, Ferncliff, Kents
Store, Troy, Scottsville, Shores, Central Plains, Bremo Bluff,
Cohasset, Tabscott, Hardware, Wilmington, Cunningham, Dixie, Nahor,
Stage Junction and Antioch.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3793 7837 3800 7809 3777 7801 3774 7815
3775 7816 3775 7818 3773 7820 3771 7831
3773 7837 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 1910Z 257DEG 32KT 3780 7854
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:56 AM EDT | Small Craft Advisory | AKQ | 33 hr | |
| Jul 1, 1:39 PM EDT | Special Weather Statement | AKQ | Louisa | 36 min |
| Jul 1, 1:47 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| Jul 1, 1:59 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 46 min |
| Jul 1, 2:04 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Jul 1, 2:35 PM EDT | Special Weather Statement | AKQ | Hanover | 40 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Westmoreland | 23 min |
| Jul 1, 2:51 PM EDT | Special Weather Statement | AKQ | Caroline | 24 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | AKQ | York | 46 min |
| Jul 1, 3:00 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 1, 3:03 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, Nottoway | 42 min |
| Jul 1, 3:11 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Jul 1, 3:29 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 46 min |
| Jul 1, 3:33 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 1, 3:41 PM EDT | Special Weather Statement | AKQ | Nottoway | 49 min |
| Jul 1, 3:49 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, New Kent | 41 min |
| Jul 1, 4:07 PM EDT | Special Weather Statement | AKQ | Hanover | 53 min |
| Jul 1, 4:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jul 1, 4:28 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Gloucester, James City, King and Queen, King William, Lancaster and 5 more | 62 min |
| Jul 1, 4:40 PM EDT | Special Weather Statement | AKQ | Amelia, Powhatan, Prince Edward | 50 min |
| Jul 1, 5:10 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, City of Richmond | 50 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 29 min |
| Jul 1, 5:35 PM EDT | Special Marine Warning | AKQ | 70 min | |
| Jul 1, 6:00 PM EDT | Special Weather Statement | AKQ | Accomack | 60 min |
| Jul 1, 6:02 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Lunenburg, Nottoway, Prince Edward | 58 min |
| Jul 1, 6:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 1, 7:04 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 1, 7:20 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.